Alert archive / Indiana / Flash Flood Warnings in 2015
Flash Flood Warning 17, NWS Chicago, IL
NWS Chicago, IL issued this flash flood warning at Jun 18, 2015, 3:30 PM CDT for Kankakee County, Illinois; 4 counties in Indiana. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 18, 2015, 3:30 PM CDT (20:30 UTC)
- Expired
- Jun 18, 2015, 9:30 PM CDT
- In force
- 6 hr
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Kankakee County, IL, Jasper County, IN, Lake County, IN, Newton County, IN, Porter County, IN
The radar
The Chicago radar (KLOT), 74 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.5 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 515 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 838 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this flash flood warning went out at Jun 18, 3:12 PM CDT, 18 minutes earlier.
Area forecast discussion, Jun 18, 3:12 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 312 PM CDT THU JUN 18 2015 .SHORT TERM... 254 PM CDT THIS AFTERNOON THROUGH FRIDAY... MAIN CONCERNS FOR THE REMAINDER OF THE AFTERNOON AND INTO THE EVENING WILL BE THE EVOLUTION OF THE COLD FRONT DROPPING SOUTHEAST THROUGH THE AREA...WHILE A LINE OF CONVECTIVE ACTIVITY PUSHES NORTH THROUGH CNTRL IL AND IMPACTS THE SOUTHERN TIER COUNTIES OF THE CWA. THE SHOWERS AND THUNDERSTORMS TO THE SOUTH ARE ASSOCIATED WITH A MIDLEVEL SHORTWAVE INTERACTING WITH MOISTURE FROM THE REMNANTS OF TS BILL AS IT GETS CAUGHT UP IN THE STRONGER WESTERLIES OVER THE NRN CONUS. THE UPPER LEVEL PATTERN REMAINS RELATIVELY ZONAL ACROSS THE NRN CONUS WHILE THE SUB TROPICAL RIDGE REMAINS ANCHORED OVER THE SERN CONUS AND WEAK RIDGING BUILDS OVER THE NWRN CONUS AND UPPER TROUGHING DEVELOPS OVER THE SRN ROCKIES. AS OF ARND 200PM CDT...THE COLD FRONT EXTENDS FROM THE NORTHERN CHICAGO METRO AREA THROUGH SRN LA SALLE COUNTY. THERE HAS BEEN LITTLE OR NO ACTIVITY ALONG THE FRONT OTHER THAN A WIND SHIFT TO WNWLY. DRIER AIR IS ALREADY FILTERING OVER NWRN IL BEHIND THE FRONT...WITH DEWPOINTS DROPPING INTO THE UPPER 50S TO LOWER 60S. CONVECTIVE ACTIVITY OVER THE SRN PORTIONS OF THE CWA HAS BEEN MUCH MORE PROLIFIC THIS AFTERNOON...AND ANTICIPATE THAT THE ACTIVITY SHOULD ONLY INCREASE IN COVERAGE THROUGH THE LATE AFTERNOON AND EARLY EVENING...ESPECIALLY AS THE COLD FRONT BEGINS TO INTERACT WITH THE MORE TROPICAL-LIKE AIR OVER THE SOUTHERN PORTIONS OF THE CWA WHERE TEMPS ARE IN THE LOWER 80S AND DEWPOINTS ARE IN THE LOWER 70S. THE LATEST SPC MESOANALYSIS INDICATES SFC BASED CAPE OF ARND 2000 J/KG THE ONGOING CONVECTION SHOULD PERSIST UNTIL THE COLD FRONT PUSHING SEWD FORCES THE WARMER/MOIST AIR OUT OF THE AREA. WITH PWATS OVER THE SRN PORTIONS OF THE CWA IN EXCESS OF 1.5 INCHES...LOCALLY HEAVY RAINFALL IS LIKELY WITH THESE THUNDERSTORMS. ALSO...THERE IS LITTLE DIRECTIONAL SHEAR THROUGH THE DEPTH OF THE ATMOSPHERE...SO THERE IS A STRONG LIKELIHOOD FOR WEST TO EAST ORIENTED LINES OF STORMS TO CONTINUE TO DEVELOP. ECHO TRAINING IS ALSO LIKELY GIVEN THE ORIENTATION OF THE CONVECTIVE LINES AND WITH 1 HOUR FLASH FLOOD GUIDANCE VALUES FROM 1.25 TO 1.75 INCHES OVER THE AREA...FLOODING AND FLASH FLOODING REMAINS A POSSIBILITY... ESPECIALLY UNDER AREAS OF ECHO TRAINING. THE LATEST MODEL GUIDANCE SUGGESTS THAT THE COLD FRONT SHOULD ONLY SLOWLY PUSH THROUGH THE SRN PORTIONS OF THE CWA AS SWLY FLOW AHEAD OF THE COLD FRONT SLOWS THE PROGRESSION OF THE FRONT. EXPECT THAT SHOWERS AND THUNDERSTORMS COULD CONTINUE OVER THE SRN TIER COUNTIES INTO THE LATE EVENING HOURS WITH ALL PCPN PUSHING SOUTH AND EAST OF THE CWA BY THE PRE- DAWN HOURS. FRIDAY SHOULD BE MUCH QUIETER AS A LARGE AREA OF POLAR HIGH PRESSURE BUILDS OUT OF SOUTH CENTRAL CANADA AND SPREADS ACROSS THE UPPER MISSISSIPPI VALLEY AND GREAT LAKES REGION OVERNIGHT. WINDS WILL VEER FROM NWLY TO NELY OVERNIGHT AS THE CENTER OF THE HIGH MOVES OVER LAKE SUPERIOR. A FETCH OF LAKE COOLED AIR INTO NERN IL/NWRN IN SHOULD LEAD TO A PERIOD OF LOW STRATUS THROUGH THE LATE EVENING HOURS...MAINLY NEAR THE LAKE. OTHERWISE...DRIER AIR FILTERING IN BEHIND THE EXITING COLD FRONT SHOULD BRING CLEARING SKIES...WITH THE POSSIBLE EXCEPTION OF WIDESPREAD CIRRUS ASSOCIATED WITH THE UPPER LEVEL JET STREAM OVER THE NRN CONUS. TEMPERATURES FOR FRIDAY WILL BE A BIT LOWER THAN THE PAST COUPLE DAYS...AND EVEN LOWER ALONG THE LAKEFRONT. WITH PERSISTENT NELY TO NLY WINDS THROUGH THE DAY TOMORROW...TEMPERATURES ALONG THE LAKE SHOULD TOP OUT ONLY IN THE LOWER TO MID 60S...WHILE INLAND LOCATIONS REACH INTO THE MID TO UPPER 70S. KREIN && .LONG TERM... 311 PM CDT FRIDAY NIGHT THROUGH THURSDAY... MAIN FORECAST CONCERNS/CHALLENGES TO BEGIN THE PERIOD WILL BE WITH PRECIP CHANCES MAINLY ACROSS THE FAR SOUTHEAST CWA FRIDAY NIGHT...WITH SLOWLY NORTHWARD MOVING LOW CURRENTLY OVER THE SOUTHERN PLAINS. ALTHOUGH GUIDANCE HAS BACKED OFF ON PRECIP POTENTIAL DURING THIS PERIOD...SOME VARIABILITY REMAINS TO THE EXACT PATH OF THIS SYSTEM. WITH THE MAJORITY OF ANY PRECIP LIKELY REMAINING TO THE EAST AND SOUTHEAST OF THE CWA...DID REDUCE POPS BUT LEFT SLIGHT CHANCE MENTION FOR SOME UNCERTAINTY. INSTABILITY INITIALLY DOES NOT APPEAR TO BE THE GREATEST BUT WITH INCREASING MOISTURE/INSTABILITY LATER IN THE NIGHT...SLIGHT CHANCE THUNDER SEEMS NECESSARY. THE POSSIBILITY FOR SHOWERS AND THUNDERSTORMS WILL REMAIN ACROSS THE SOUTHEAST CWA SATURDAY AS THIS SYSTEM CONTINUES TO DEPART TO THE EAST. DID LEAVE SLIGHT CHANCE WORDING ACROSS THE SOUTHEAST CWA ON SATURDAY...BUT WITH ONCE AGAIN THE OVERALL TREND FOR THIS PRECIP TO BE MORE TO THE EAST OF THE CWA. A LITTLE UNCERTAINTY WITH REGARD TO THE EXTENT OF THE CLOUD COVER ON SATURDAY OWING TO THE SYSTEM...BUT AT LEAST A PERIOD OF PARTLY CLOUDY/SUNNY SKIES EXPECTED FOR A PORTION OF THE DAY. THIS WILL BE OF IMPORTANCE WITH MAX TEMPS...WHILE GUIDANCE IS IN AGREEMENT WITH BRINGING THERMAL AXIS ACROSS NORTHERN ILLINOIS DURING THIS TIME. THIS WILL LIKELY SET THE STAGE FOR A VERY WARM DAY ACROSS THE CWA WITH MID TO UPPER 80S DEFINITELY POSSIBLE...AND AT THIS TIME...POCKETS OF LOW 90S ARE A POSSIBILITY AS WELL. IF CLEARER SKIES WERE TO PREVAIL...THEN 90 DEGREE WEATHER WILL LIKELY BE MORE OBSERVED. NORTHWARD PUSH OF MOISTURE WILL ALLOW UPPER 60S AND POSSIBLE LOW 70S DEWPOINTS TO STREAM ACROSS THE CWA. AT THIS TIME...ONLY FORECASTING HEAT INDICES IN THE LOW TO MID 90S. AM A LITTLE CONCERNED THAT HEAT INDICES COULD BE HIGHER...POSSIBLY IN THE 100-105 RANGE. FOCUS THEN SHIFTS FOR THUNDERSTORM POTENTIAL FOR THE ENTIRE CWA SATURDAY INTO SATURDAY NIGHT...WITH SEVERE STORMS APPEARING LIKELY. GUIDANCE IN FAIR AGREEMENT WITH INCREASING MOISTURE AND STRONG INSTABILITY TO BE IN PLACE DURING THIS PERIOD. LIKELY SCENARIO ON SATURDAY IS FOR THUNDERSTORMS TO DEVELOP WEST OF THE CWA DURING THE DAY SATURDAY...AND THEN FOLLOW INSTABILITY AXIS EAST/SOUTHEAST TO THE CWA LATER IN THE DAY. THE BULK OF THE THUNDERSTORM ACTIVITY SHOULD BE SATURDAY EVENING AND HAVE THE HIGHEST POPS DURING THIS TIME...BUT DID INCREASE POPS ACROSS NORTHERN ILLINOIS DURING THE LATE AFTERNOON FOR THE POSSIBILITY OF A POSSIBLE QUICKER STORM MOVEMENT. DAMAGING WINDS APPEAR TO BE THE MAIN THREAT AT THIS TIME...BUT WITH HEAVY RAIN LIKELY AS WELL. RODRIGUEZ && .AVIATION... //ORD AND MDW CONCERNS...UPDATED 20Z... * GUSTY WEST WINDS SHIFTING TO NORTH/NORTHEAST NEAR 00Z WITH GUSTS OF 15 TO 20 KT POSSIBLE. * PERIOD OF IFR/LIFR CIGS POSSIBLE FOR A FEW HOURS BEHIND WIND SHIFT THIS EVENING. * NORTHEAST WINDS AROUND 10 KT ON FRIDAY. RC //DISCUSSION...UPDATED 18Z... A COLD FRONT TRAILING FROM LOW PRESSURE NEAR SOUTHEAST WISCONSIN IS MOVING THROUGH AREA...WITH DRIER AIR FILTERING IN BEHIND IT. A SHRA POPPED UP IN MOIST AND UNSTABLE ATMOSPHERE AHEAD OF FRONT SOUTH OF GYY AROUND 1730Z. DESPITE ONLY LIMITED DEVELOPMENT THUS FAR...OPTED TO HOLD ONTO VCTS AT MDW THRU 19Z AND AT GYY THRU 20Z BUT REMOVED MENTION FROM ORD AND DPA. THE CLUSTER OF THUNDERSTORMS STRETCHING FROM CENTRAL IL TO CENTRAL INDIANA IS EXPECTED TO REMAIN SOUTH OF THE TERMINALS OTHER THAN POSSIBLY GYY...BUT WILL AFFECT THE SOUTHERN TRACON AREA. ANY LINGERING PATCHY MVFR CIGS WILL LIFT BEHIND THE FRONT...WITH GUSTY WEST-NORTHWEST WINDS. A SECONDARY LAKE ENHANCED COLD FRONT WILL DROP SOUTH EARLY THIS EVENING...SHIFTING WINDS TO NORTH- NORTHEAST ALONG WITH GUSTS BRIEFLY IN THE 15-20 KT RANGE. AN AREA OF LOWER CIGS IN IFR TO LIFR RANGE WILL MOVE IN BEHIND THE WIND SHIFT...LIKELY LAGGING BY AN HOUR OR SO AND IS EXPECTED TO MOVE ACROSS ORD/MDW AND GYY...POSSIBLY LINGERING AT GYY A BIT LONGER THAN INDICATED IN TAF. THE LOW CIGS MAY AFFECT DPA BUT CONFIDENCE IS LOWER WITH WESTWARD EXTENT SO HAVE A SCT IFR MENTION FOR NOW. VFR CONDITIONS ARE EXPECTED AREA WIDE BY LATE TONIGHT INTO EARLY FRIDAY...AND EAST-NORTHEAST WINDS AROUND 10 KT. RC //ORD AND MDW CONFIDENCE...UPDATED 20Z... * HIGH IN WIND TRENDS...MEDIUM-HIGH IN TIMING OF WIND SHIFT TO NORTH-NORTHEAST THIS EVENING AND ASSOCIATED SPEEDS/GUSTS. * MEDIUM IN PERIOD OF IFR/POSSIBLY LIFR CIGS THIS EVENING BEHIND WIND SHIFT. RC //OUTLOOK FOR ORD/MDW FOR 00Z SATURDAY-12Z THURSDAY...UPDATED 12Z... FRIDAY NIGHT...VFR. EAST WINDS. SATURDAY...CHANCE OF TSRA DURING THE NIGHT. SOUTH WINDS. SUNDAY...CHANCE OF TSRA. NORTH WINDS. MONDAY...CHANCE OF TSRA. SOUTHWEST WINDS. TUESDAY...SLIGHT CHANCE OF TSRA. EAST WINDS. WEDNESDAY...CHANCE OF TSRA. EAST WINDS. MTF && .MARINE... 224 AM CDT LOW PRESSURE WILL MOVE EASTWARD ACROSS THE MIDSECTION OF THE LAKE THIS MORNING AND ONWARD TO LAKE ERIE BY EARLY THIS EVENING. THIS AFTERNOON...A COLD FRONT IN THE WAKE OF THE LOW WILL PROGRESS DOWN THE LAKE...SHIFTING WINDS QUICKLY TO NORTH-NORTHEAST AND INCREASING THEM IN SPEED. THIS WIND SHIFT IS MOST FAVORED TO REACH THE ILLINOIS NEARSHORE AREA BETWEEN 530 AND 700 PM AND THE INDIANA SHORE IMMEDIATELY AFTER. A TWO-THREE HOUR PERIOD OF 20 KT GUSTS IS LIKELY IN THESE TWO NEARSHORES WITH BRIEFLY UP TO 25 KT NOT OUT OF THE QUESTION. WAVES LOOK TO PEAK NEAR DAYBREAK THURSDAY AND THEN GRADUALLY EASE AFTER. ANY SMALL CRAFT ADVISORY CONDITIONS LOOK TEMPORARY AT THIS TIME. SOUTHERLY FLOW IS FORECAST OVER THE LAKE SATURDAY BEFORE ANOTHER COLD FRONT MOVES DOWN THE LAKE LATE THAT NIGHT INTO EARLY SUNDAY. MTF && .LOT WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LM...NONE. && VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSCHICAGO WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Jun 18, 11:29 AM CDT, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 1129 AM CDT THU JUN 18 2015 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 191630- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 1129 AM CDT THU JUN 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED THUNDERSTORMS...SOME OF WHICH MAY PRODUCE: TORRENTIAL RAINFALL. FREQUENT CLOUD TO GROUND LIGHTNING. WIND GUSTS OVER 60 MPH. ISOLATED PENNY SIZED HAIL. AREAS AFFECTED AND TIMING: ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS MORNING ACROSS THE REGION. THUNDERSTORMS WILL BECOME MORE NUMEROUS BY THIS AFTERNOON...PARTICULARLY SOUTHEAST OF A LA SALLE ILLINOIS TO GARY INDIANA LINE. THE GREATEST POTENTIAL FOR FLOODING OR ISOLATED SEVERE WEATHER WILL BE IN THESE AREAS THIS AFTERNOON INTO EARLY EVENING. THUNDERSTORMS SHOULD MOVE SOUTH OF THE OUTLOOK AREA BY LATE EVENING. DISCUSSION: A COLD FRONT WILL MOVE SOUTHEAST ACROSS THE OUTLOOK AREA TODAY. WITH DAYTIME HEATING THE AIR MASS WILL DESTABILIZE BY MIDDAY...AND THUNDERSTORMS ALONG AND AHEAD OF THE FRONT WILL BECOME MORE NUMEROUS AND STRONGER. BY EARLY AFTERNOON THE COLD FRONT IS EXPECTED TO BE PUSHING SOUTHEAST FROM A LA SALLE TO GARY LINE. THUNDERSTORMS SOUTH OF THIS LINE WILL HAVE THE GREATEST POTENTIAL TO PRODUCE TORRENTIAL RAINFALL WHICH COULD LEAD TO LOCALIZED FLOODING...AS WELL AS ISOLATED DAMAGING WIND GUSTS ABOVE 60 MPH. THUNDERSTORMS WILL THEN GRADUALLY MOVE SOUTH OF THE OUTLOOK AREA THIS EVENING. PORTIONS OF THE DES PLAINES...WEST BRANCH OF THE DUPAGE...LOWER FOX...ILLINOIS...IROQUOIS AND KANKAKEE RIVERS WILL BE IN FLOOD. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS MAINLY SOUTH OF A PONTIAC TO VALPARAISO LINE FRIDAY THROUGH SATURDAY. THERE WILL BE PERIODIC THUNDERSTORM CHANCES ACROSS THE OUTLOOK AREA SATURDAY NIGHT THROUGH WEDNESDAY. SOME OF THE STORMS SATURDAY NIGHT COULD BE SEVERE AND COULD ALSO PRODUCE LOCALLY HEAVY RAINFALL. PORTIONS OF THE DES PLAINES...ILLINOIS...IROQUOIS AND KANKAKEE RIVERS REMAIN IN FLOOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT...THOUGH REPORTS OF ANY ISOLATED SEVERE WEATHER OR RAINFALL MEASUREMENTS ARE MOST WELCOME. && LMZ740>745-191630- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 1129 AM CDT THU JUN 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS. WINDS MAY BRIEFLY BE HAZARDOUS TO SMALL CRAFT THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE ARE PERIODIC CHANCES OF THUNDERSTORMS SATURDAY NIGHT THROUGH WEDNESDAY. && LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-191630- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 1129 AM CDT THU JUN 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS TODAY...MAINLY ACROSS THE SOUTHERN HALF OF THE LAKE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE ARE PERIODIC CHANCES OF THUNDERSTORMS SATURDAY THROUGH WEDNESDAY. && KREIN VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSCHICAGO WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
In the hours before
Special weather statement, Jun 18, 1:21 PM CDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
121 PM CDT THU JUN 18 2015
ILZ019-023-032-033-039-INZ010-011-019-181945-
KANKAKEE IL-LA SALLE IL-IROQUOIS IL-FORD IL-LIVINGSTON IL-JASPER IN-
BENTON IN-NEWTON IN-
121 PM CDT THU JUN 18 2015
...SPECIAL WEATHER STATEMENT FOR SOUTHWESTERN LA SALLE...FORD...
LIVINGSTON...SOUTHERN KANKAKEE...IROQUOIS...NEWTON...BENTON AND
SOUTHERN JASPER COUNTIES UNTIL 245 PM CDT/345 PM EDT/...
AT 118 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR HAVANA TO NEAR PAXTON TO NEAR
LEBANON...AND MOVING NORTHEAST AT 45 MPH. SCATTERED THUNDERSTORMS
WERE ALSO DEVELOPING NORTH OF THAT LINE AND MOVING NORTHEAST AT
ABOUT 45 MPH.
HALF INCH HAIL AND WINDS OF UP TO 40 TO 50 MPH WILL BE POSSIBLE WITH
THE STRONGEST STORMS. IN ADDITION...TORRENTIAL DOWNPOURS AND
OCCASIONAL TO FREQUENT LIGHTNING WILL LIKELY OCCUR.
LOCATIONS IMPACTED INCLUDE...
PONTIAC... RENSSELAER... WATSEKA...
PAXTON... FAIRBURY... GIBSON CITY...
FOWLER... KENTLAND... MOROCCO...
PIPER CITY... STOCKLAND... HANGING GROVE...
BEAVER CITY... PERCY JUNCTION... PERKINS...
CLAYTONVILLE... ATKINSON... FORESMAN...
WADENA... FREELAND PARK...
INCLUDING THE FOLLOWING INTERSTATES...
I-55 BETWEEN MILE MARKERS 188 AND 214.
I-57 BETWEEN MILE MARKERS 258 AND 306.
INDIANA I-65 BETWEEN MILE MARKERS 200 AND 223.
THIS INCLUDES... US 41 DRAGWAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
OCCASIONAL TO FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH
THESE STORMS. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A
THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4062 8846 4062 8858 4076 8858 4075 8893
4093 8893 4093 8905 4106 8905 4106 8693
4091 8693 4091 8699 4084 8699 4084 8710
4048 8710 4049 8793 4040 8793 4040 8846
TIME...MOT...LOC 1818Z 246DEG 40KT 4030 8995 4049 8820 4006 8652
RCLocal storm report, Jun 18, 2:49 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
249 PM CDT THU JUN 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HEAVY RAIN 1 ESE PONTIAC 40.87N 88.63W
06/18/2015 M0.92 INCH LIVINGSTON IL COCORAHS
RAIN FALL IN 20 MINUTES. TORRENTIAL DOWNPOUR.
&&
CLocal storm report, Jun 18, 3:22 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
322 PM CDT THU JUN 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM FLASH FLOOD PONTIAC 40.88N 88.64W
06/18/2015 LIVINGSTON IL TRAINED SPOTTER
2-3 FT OF FLOWING WATER ON DIVISION STREET IN PONTIAC
NEAR THE INTERSECTION OF LOWELL AVE AND DIVISION.
&&
KDONOFRIThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 8:29 PM CDT | River Flood Advisory | LOT | Iroquois | 36 hr |
| Jun 18, 7:44 AM CDT | Special Marine Warning | LOT | 91 min | |
| Jun 18, 7:52 AM CDT | Areal Flood Advisory | LOT | Cook, DuPage | 113 min |
| Jun 18, 7:53 AM CDT | Special Weather Statement | LOT | Cook, DuPage | 52 min |
| Jun 18, 8:49 AM CDT | River Flood Advisory | LOT | DeKalb | 8 hr |
| Jun 18, 1:21 PM CDT | Special Weather Statement | LOT | Ford, Iroquois, Livingston | 84 min |
| Jun 18, 2:56 PM CDT | Flash Flood Warning | LOT | Ford, Iroquois, Livingston | 6 hr |
| Jun 18, 3:59 PM CDT | River Flood Warning | LOT | Kane, Kendall | 15 hr |
| Jun 18, 4:02 PM CDT | Small Craft Advisory | LOT | 6 hr | |
| Jun 18, 4:30 PM CDT | River Flood Advisory | LOT | DuPage | 17 hr |
Nearby
Flash Flood Warnings in Indiana, 2015Flash Flood Warnings in Illinois, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.